Alert archive / Ohio / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 166, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 4, 2010, 2:43 PM EDT for Stark County, Wayne County, Ohio. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2010, 2:43 PM EDT (18:43 UTC)
- Expired
- Aug 4, 2010, 3:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Stark County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 88 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 3:00 PM EDT | TSTM WND DMG | 5 Ese Navarre, OH | NUMEROUS TREES DOWN IN A CAMPING AREA NEAR HAUT AND SHREMAN CHURCH ROADS. NO INJURIES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1588 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
686
WUUS51 KCLE 041843
SVRCLE
OHC151-169-041945-
/O.NEW.KCLE.SV.W.0166.100804T1843Z-100804T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
243 PM EDT WED AUG 4 2010
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN STARK COUNTY IN NORTHEAST OHIO
SOUTHEASTERN WAYNE COUNTY IN NORTHEAST OHIO
* UNTIL 345 PM EDT
* AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DALTON...AND MOVING SOUTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
BREWSTER...
WILMOT...
NAVARRE...
MASSILLON...
CANTON...
EAST SPARTA...
LOUISVILLE...
WAYNESBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4067 8165 4069 8178 4089 8175 4083 8108
4073 8108 4072 8109 4072 8118 4071 8122
4065 8123 4064 8124 4064 8143 4065 8146
4064 8154
TIME...MOT...LOC 1843Z 284DEG 22KT 4078 8165
$$
ADAMS2 follow-up statements
821
WWUS51 KCLE 041921
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
321 PM EDT WED AUG 4 2010
OHC169-041931-
/O.CAN.KCLE.SV.W.0166.000000T0000Z-100804T1945Z/
WAYNE OH-
321 PM EDT WED AUG 4 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE COUNTY IS
CANCELLED...
LAT...LON 4072 8146 4085 8142 4083 8108 4073 8108
4072 8109 4072 8118 4071 8122 4065 8123
4064 8124 4064 8143 4065 8146
TIME...MOT...LOC 1921Z 284DEG 22KT 4071 8136
$$
OHC151-041945-
/O.CON.KCLE.SV.W.0166.000000T0000Z-100804T1945Z/
STARK OH-
321 PM EDT WED AUG 4 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHEASTERN STARK COUNTY...
AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR EAST SPARTA...OR 7 MILES SOUTH OF CANTON...MOVING EAST AT 25
MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...EAST
CANTON...MAGNOLIA...WAYNESBURG AND MINERVA.
LAT...LON 4072 8146 4085 8142 4083 8108 4073 8108
4072 8109 4072 8118 4071 8122 4065 8123
4064 8124 4064 8143 4065 8146
TIME...MOT...LOC 1921Z 284DEG 22KT 4071 8136
$$
MITCHELL199
WWUS51 KCLE 041941
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
341 PM EDT WED AUG 4 2010
OHC151-041952-
/O.EXP.KCLE.SV.W.0166.000000T0000Z-100804T1945Z/
STARK OH-
341 PM EDT WED AUG 4 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STARK COUNTY
EXPIRES AT 345 PM EDT...
LAT...LON 4072 8146 4085 8142 4083 8108 4073 8108
4072 8109 4072 8118 4071 8122 4065 8123
4064 8124 4064 8143 4065 8146
TIME...MOT...LOC 1942Z 284DEG 22KT 4068 8120
$$
FITZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 1:16 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 4, 1:16 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 116 PM EDT WED AUG 4 2010 .SYNOPSIS... A WARM FRONT LOCATED FROM ILLINOIS INTO INDIANA WILL TRY TO BUILD TOWARD OHIO TODAY. THIS FRONT WILL EVENTUALLY BEGIN MOVING SOUTH AS A COLD FRONT LATE TONIGHT AND THURSDAY. HIGH PRESSURE WILL BEGIN BUILDING INTO THE AREA THURSDAY NIGHT AND LAST INTO THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SHOWERS AND THUNDERSTORMS HAVE MOVED OUT OF THE AREA AND THE CLOUDS ASSOCIATED WITH THEM ARE DECREASING QUICKLY. UPDATED TO TAKE THIS INTO ACCOUNT AND ADD PATCHY DENSE FOG THROUGH 13Z. PREVIOUS DISCUSSION...A SMALL COMPLEX OF THUNDERSTORMS BRUSHING THE SOUTHERN PORTION OF THE FORECAST AREA THROUGH 12Z...WILL HAVE AN EARLY MENTION OF SHOWERS AND THUNDERSTORMS. PLENTY OF CLOUDS FOR THE START OF THE DAY AND THEN THEY WILL BREAK OUT WITH A FAIR AMOUNT OF SUN. THE QUESTION IS WHEN AND WHERE WILL THE NEXT CONVECTION START. A CAP WILL BE OVER THE AREA EARLY THIS AFTERNOON...12C AT 700 MB. THE CAP WILL WEAKEN AS THE AFTERNOON GOES ON. THE COMPLEX ENTERING IL AT 07Z MAY BE THE CATALYST FOR THE ACTIVITY THIS AFTERNOON. WITH QUESTIONS ABOUT TIMING WILL JUST GO WITH CHANCE WORDING. A LAKE BREEZE WILL DEVELOP ESPECIALLY EAST OF CLEVELAND AND THE CAP IS WEAKEST THERE...SO A THREAT OF SHOWERS AND THUNDERSTORMS COULD OCCUR ANYTIME IN THE AFTERNOON. WENT CLOSE TO GUIDANCE FOR THE HIGHS...THEY LOOK REASONABLE. WITH THE CLOUD COVER THE THREAT OF PATCHY DENSE FOG SEEMS MINIMAL...WILL NOT MENTION IT IN THE GRIDS/ZONES. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... A BOUNDARY WILL BE AROUND THE FORECAST AREA TONIGHT AND SHOULD BE A FOCUS FOR SHOWERS AND THUNDERSTORMS. BECAUSE OF THAT WILL GO WITH SCATTERED SHOWERS AND THUNDERSTORMS. SPC ONLY HAS A FEW COUNTIES IN THE SLIGHT RISK. THIS COULD BE CONSERVATIVE AND WILL MENTION STRONG TO APPROACHING SEVERE OVER THE SOUTHERN TWO THIRDS OF THE FORECAST AREA. THE FRONT WILL SAG SOUTH DURING THE DAY THURSDAY. SOME QUESTION TO THE TIMING...THE GFS AND 00Z ECMWF TRY TO DRY THINGS OUT QUICKLY...WHILE THE NAM IS SLOW. BECAUSE OF THAT WILL NOT PUT IN ANY RESOLUTION AND LEAVE THE THREAT ALL DAY. HOWEVER...IN THE EXTREME NORTH THE BEST CHANCE SHOULD BE IN THE MORNING. HIGH PRESSURE WILL BEGIN BUILDING INTO THE REGION THURSDAY NIGHT AND LAST INTO THE WEEKEND. KEPT CLOSE TO PREVIOUS FORECAST HIGHS AS THEY SEEMED REASONABLE. && .LONG TERM /SUNDAY THROUGH TUESDAY/... AS IS OFTEN THE CASE IN THE SUMMER...WHEN A BIG HIGH PRESSURE AREA BUILDS SOUTH...THE WARM-UP CAN BE SIGNIFICANT ON THE BACK SIDE OF THE HIGH. THE RIDGE ALOFT IS PROGGED TO BUILD TOWARD THE GREAT LAKES AND OHIO VALLEY EARLY NEXT WEEK. NOT SURE HOW WARM TO GO. SOME GUIDANCE HINTS AT A BACKDOOR FRONT EARLY TO MID WEEK WHICH WOULD SLOW THE HEAT AND KEEP TEMPERATURES CLOSER TO NORMAL. WILL SPLIT THE DIFFERENCE AND FORECAST MID TO UPPER 80S FOR MONDAY AND TUESDAY FOR NOW. I DOUBT THERE WOULD BE ANY WIDESPREAD SHOWERS/STORMS WITH A BACK DOOR COLD FRONT. THERE IS PROBABLY A BETTER CHANCE WE COULD SEE SOME RING-OF-FIRE TYPE THUNDERSTORMS TRY TO SNEAK INTO THE AREA FROM THE NORTHWEST. WILL HAVE A LOW-POP (30 PERCENT) CHANCE FOR NOW. && .AVIATION /17Z WEDNESDAY THROUGH SUNDAY/... COMPLEX OF TSTMS NOW MOVING ACROSS THE AREA...WE COULD GET SOME ADDITIONAL DEVELOPMENT THIS EVENING AND OVERNIGHT. SOME MVFR CIGS AND VSBYS STILL HANGING AROUND SHOULD EVENTUALLY RISE ENOUGH TO VFR OR NEAR VFR CONDITIONS AT MOST TAF SITES. SOME CLOUD COVER AND PRECIPITATION OVER NIGHT AND INTO THURSDAY MORNING...BUT THE MAJOR FOCUS ON THURSDAY SHOULD BE THE EXTREME EASTERN THIRD OF OUR FORECAST AREA INTO WESTERN PENNSYLVANIA. WINDS GENERALLY LIGHT/10 KNOTS OR LESS AND WESTERLY...EXCEPT NEAR THUNDERSTORMS. .OUTLOOK...A CHANCE OF SHRA/TSRA THURSDAY EARLY IN THE DAY. VFR CONDITIONS FRIDAY THROUGH SUNDAY. && .MARINE... LIGHT SOUTH TO SOUTHWEST GRADIENT WILL GRADUALLY PICK UP AHEAD OF THE COLD FRONT...AND SHOULD BE ESPECIALLY NOTICEABLE WEDNESDAY NIGHT. COLD FRONT SHOULD SAG ACROSS LAKE ERIE THURSDAY MORNING ALTHOUGH WITH A LOT OF TROUGHING ALOFT AND AT THE SURFACE... THE WIND MAY TRY TO STAY FROM THE SOUTHWEST. THE WIND WILL FRESHEN ENOUGH THAT THE WIND/WAVES WILL APPROACH SMALL CRAFT CRITERIA... WITH 3 OR 4 FOOT WAVES POSSIBLE THURSDAY AFTERNOON INTO THURSDAY NIGHT. A LARGE AREA OF HIGH PRESSURE SHOULD BUILD SOUTH LATE IN THE WEEK. FRIDAY MAY HAVE ENOUGH OF A LINGERING WEST TO NORTHWEST WIND TO MAKE FOR SOME CHOPPINESS. BY THE WEEKEND THE SURFACE HIGH SHOULD MOVE ACROSS THE LOWER GREAT LAKES AND PLEASANT WEATHER AND LIGHT WINDS ARE LIKELY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KIELTYKA NEAR TERM...KIELTYKA SHORT TERM...KIELTYKA LONG TERM...KIELTYKA/KOSARIK AVIATION...BC MARINE...KOSARIK
Hazardous weather outlook, Aug 4, 5:11 AM EDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 511 AM EDT WED AUG 4 2010 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-050915- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 511 AM EDT WED AUG 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A THREAT OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME OF THE THUNDERSTORMS COULD APPROACH SEVERE LEVELS AND LOCALLY HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Aug 4, 11:23 AM EDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH ISSUED BY NATIONAL WEATHER SERVICE BUFFALO NY 1123 AM EDT WED AUG 4 2010 OHZ003-006>008-017-018-027-036-041700- LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT-MARION- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...FINDLAY...TIFFIN...UPPER SANDUSKY...CAREY...MARION 1123 AM EDT WED AUG 4 2010 ...LINE OF THUNDERSTORMS ENTERING WESTERN OHIO... AT 1115 AM A LINE OF GUSTY THUNDERSTORMS WAS CROSSING NORTHERN INDIANA AND SOUTHERN MICHIGAN FROM WEST TO EAST. THIS LINE OF STORMS IS EXPECTED TO ENTER INTO WESTERN OHIO...INCLUDING THE CITIES OF TOLEDO...BOWLING GREEN AND FINDLAY BETWEEN 1215 PM AND 100 PM. AS THIS LINE OF ACTIVITY HOLDS TOGETHER IT WILL CROSS INTO GIBSONBURG...TIFFIN AND UPPER SANDUSKY. CURRENTLY WITHIN THIS LINE OF STORMS ARE CLOUD TO GROUND LIGHTNING STRIKES...WIND GUSTS OF 40 MPH OR GREATER...AND A QUICK BURST OF HEAVY RAINFALL THAT WILL REDUCE VISIBILITIES TO A MILE OR LESS AT TIMES. THIS ACTIVITY IS EXPECTED TO BE STRONGEST TOWARDS THE SOUTH...INCLUDING FINDLAY AND UPPER SANDUSKY. EXPECT A HALF HOUR OF DOWNPOURS BEFORE THUNDERSTORMS LET UP TO LIGHTER SHOWERS. MOTORISTS SHOULD ALSO BE AWARE OF ANY PONDING OF WATER IN LOW LYING AREAS OR POOR DRAINAGE LOCATIONS.
Local storm report, Aug 4, 2:12 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
212 PM EDT WED AUG 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND GST 5 WSW MARENGO 40.37N 82.90W
08/04/2010 M66 MPH MORROW OH TRAINED SPOTTER
SEVERAL 4 INCH TREE LIMBS DOWN.
&&
MITCHELLLocal storm report, Aug 4, 2:30 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
230 PM EDT WED AUG 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG CENTERBURG 40.30N 82.70W
08/04/2010 KNOX OH LAW ENFORCEMENT
2 TREES DOWN.
&&
MITCHELLThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 1:11 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 49 min |
| Aug 4, 1:46 PM EDT | Severe Thunderstorm Warning | CLE | Knox, Morrow | 59 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.